Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Had chlamydia and anxiety. Taking pritiq and klonopin. Getting headache, dizzy and blurred vision. Prognosis?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
I have been having quite a number of issues over the last 9 months. I'm almost unsure of where to begin. I should say perhaps as background that I had been smoking marijuana chronically for almost a year before the symptoms began (but have since quit, only to discover that my problems have not gone away). I guess I should begin with my contacting chlamydia from a sexual partner about 9 months ago, which I treated shortly after discovering I had been exposed - about two weeks later. I did experience burning upon urinating, but that went away. Since then, I have been tested for STI's twice, and have been clean both times. However, at about this time, I started having severe anxiety symptoms, and I noticed at this time that a red "v"-shaped rash appeared around the (bottom of) the opening of my urethra. I went to a doctor to have this checked, and I was told to treat the redness with the hydrocortisone and to stop using scented soaps; to this day, this redness has not disappeared, and it burns occasionally when I urinate. This doctor, however, noticed that my testicles were particularly red, and told me to use clotramazole in order to treat a potential fungal infection; despite constant treatment, this redness has persisted. These conditions remained, along with the anxiety for several months, at which point I also habitually used nitrous oxide (which I've discovered can deplete b12 stores in the body (as well as cause some nasty neurological problems/damage)) in order to relieve the anxiety; I have also stopped using this substance. In addition, about 7 months ago I moved into a new apartment, which smells musty and in which I have noticed some mold growth (which my landlord has ignored despite multiple complaints). About 1 month after moving in, I contracted molloscum contagiosum, which was diagnosed by a doctor and which cleared up a couple of months later, but as the molloscum was abating, I noticed that a red rash appeared on the underside of my scrotum, shortly after which I started noticing some strange neurological problems. My eyesight become poor - by this I mean, my ability to focus rapidly decreased - I became very depressed and was having fits of uncontrollable anger, and I was having lots of pressure in my forehead. At this point, I went to see a psychiatrist, thinking my troubles were psychological, as I have been diagnosed with depression and an eating disorder (anorexia with some bulimia) in the past, and I was prescribed Zoloft, a drug which had helped me in the past. On the second day of my Zoloft treatment, however, I became extremely dizzy and started having tremendous difficulty thinking (a state which has persisted and is very hard to deal with as I am a graduate student at the moment). At this point, I quit the nitrous and I noticed that smoking marijuana was making me increasingly anxious. In any event, after 2 doses of the Zoloft, I stopped my course; however, my troubles did not go away. I become sick with an illness that was spreading around my campus at the time, and I noticed that the cavity connecting my nose to the top of my mouth was burning; I woke up after recovering from this illness with persistent tinnitus, which I still have 24/7, and a headache which I have almost all day every day. Several weeks after this, I noticed that my vision had became slightly better, but I was still having massive anxiety attacks, including several during plane trips I took across the country to visit my family, and tremendous difficultly thinking creatively and clearly. On one of these plane trips, I noticed that a large black spot emerged in my visual field, only to disappear several minutes thereafter. However, since then my vision has become exceedingly 'weird:' not only can I not see well at a distance (for which I do have glasses), but everything I look at is covered in a light coat of static (very troublesome and distressing) and I am having trouble perceiving distances. This is basically the state I've been in for months now with no noticeable improvement, and I do not know what to do. I have seen many doctors, and no one seems to know what's going on with me. I have also, following the onset of these symptoms, been put on Pristique and Klonopin (which do little to alleviate symptoms). I am extremely distressed by what's been going on with me, and I have no idea where to turn. Is it likely that I caused brain damage to myself due to the nitrous use, even though the problems did not surface until weeks after I stopped using? Could it be that the chlamydia did not cure (despite the negative tests) and that I have a bacterial infection? Could it be that I picked up a fungal infection at the same time I was exposed to the chlamydia, and that because I had multiple viruses/illnesses and was doing so many drugs, that the fungus somehow overtook my system and created these problems? I have recently been diagnosed with candida - though local - and just started a course of Diflucan last week, though at this point I have seen little improvement. I do noticed that the chronic headaches I've been experiencing go away for about a day after taking the Diflucan, but come back between doses. What should I do? (Also, just saw an ophthamologist, and my eyes are 100% healthy.)
Posted Thu, 28 Mar 2013 in Anxiety and Stress
Answered by Dr. Jasvinder Singh 23 minutes later
Thanks for posting your query.

I can understand your concern but if the ophthalmic examination is clear then there is less likely to be a problem with your vision. Blurred vision, eye pain, or seeing halos around lights, headache, trouble concentrating, memory problems, weakness, feeling unsteady, confusion are side effects of pritiq and Klonopin and you may consult your doctor regarding the dose adjustment. Do not stop these medicines on your own as the dose needs to be tapered off before stopping.

Secondly marijuana may cause memory loss, distorted perception, loss of motor skills, decrease in muscle strength and anxiety. Moreover these symptoms can be due to anxiety disorder. My suggestion is to consult a good psychiatrist and get the diagnosis confirmed as treatment can be started only when the diagnosis is confirmed. Once you start the medication, it is important not to stop taking it abruptly and dose tapering may be needed. You may need anti anxiety medicines like SSRI’s (selective serotonin reuptake inhibitors) and benzodiazepines.

Also try making some lifestyle changes. You can share your worries or stress with your family and friends and they can help you out by giving valid reasons or solutions. Also start doing yoga or meditation exercises which help in having a calming effect on the mind.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries. Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor